Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Wichita, KS

May 29, 2012Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2012, 10:19 PM CDT for Sedgwick County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 10:19 PM CDT (03:19 UTC)
Expired
May 29, 2012, 10:45 PM CDT
In force
26 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 15 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3353 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS53 KICT 300319
SVRICT
KSC173-300345-
/O.NEW.KICT.SV.W.0116.120530T0319Z-120530T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GODDARD...
  AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...COLWICH...WEST WICHITA...WICHITA MID CONTINENT
  AIRPORT...MAIZE...VALLEY CENTER AND PARK CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 44 AND 48.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 2 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 9775 3774 9770 3778 9769 3789 9735
      3763 9724 3755 9768
TIME...MOT...LOC 0320Z 252DEG 17KT 3771 9759

HAIL...1.00IN
WIND...60 MPH

$$

BILLINGS
2 follow-up statements
807 
WWUS53 KICT 300337
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT TUE MAY 29 2012

KSC173-300345-
/O.CON.KICT.SV.W.0116.000000T0000Z-120530T0345Z/
SEDGWICK KS-
1037 PM CDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SEDGWICK COUNTY UNTIL 1045 PM CDT...

AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLWICH...AND
MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...MAIZE...WEST WICHITA...WICHITA MID CONTINENT
AIRPORT...VALLEY CENTER AND PARK CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 44 AND 48.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 2 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 9775 3774 9770 3778 9769 3789 9735
      3763 9724 3755 9768
TIME...MOT...LOC 0337Z 259DEG 16KT 3773 9753

HAIL...1.00IN
WIND...60 MPH

$$

BILLINGS
979 
WWUS53 KICT 300344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT TUE MAY 29 2012

KSC173-300354-
/O.EXP.KICT.SV.W.0116.000000T0000Z-120530T0345Z/
SEDGWICK KS-
1044 PM CDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY WILL
EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3774 9775 3774 9770 3778 9769 3789 9735
      3763 9724 3755 9768
TIME...MOT...LOC 0344Z 259DEG 16KT 3774 9749

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:40 PM CDT, 39 minutes earlier.

Area forecast discussion, May 29, 9:40 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT TUE MAY 29 2012

.UPDATE...

WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT FOR MOST
OF THE AREA...WITH HIGHER PROBABILITIES NEAR THE OKLAHOMA BORDER
IN THE FAR SOUTHEAST KS COUNTIES. WEST TO EAST ORIENTED WARM FRONT
WILL REMAIN IN PLACE ACROSS SOUTHERN KS OVERNIGHT WITH STRONG
INSTABILITY ALONG/SOUTH OF IT AND 40 KT OF DEEP LAYER SHEAR.
ALTHOUGH AN ISOLATED STRONG TO MARGINALLY SEVERE STORM REMAINS
POSSIBLE IN THE SOUTH...THE SIGNIFICANT SEVERE THREAT SHOULD
REMAIN TO OUR SOUTH WITH THE DEVELOPING MCS IN OKLAHOMA. OTHER
STRONG TO SEVERE STORMS MAY ERUPT OVER NORTHWESTERN KS TOWARD DAYBREAK
IN AREA OF INCREASED MOISTURE TRANSPORT AHEAD OF A WEAKER LEAD WAVE
IN THE ROCKIES THAT PRECEDES THE STRONG SHORTWAVE OVER THE
NORTHERN ROCKIES. FEEL THIS INITIAL WEAKER WAVE WILL RESULT IN AN
MCS THAT MOVES SOUTHEAST ACROSS OUR AREA DURING THE DAY...WITH
PERHAPS ANOTHER MCS COMING WEDNESDAY NIGHT WITH THE MAIN SYSTEM.

JMC

&&

.PREV DISCUSSION... /ISSUED 620 PM CDT TUE MAY 29 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARD: STRONG THUNDERSTORMS TONIGHT-WEDNESDAY.

WILL KEEP A VCTS MENTION THIS EVENING ROUGHLY ALONG/SOUTH OF
HIGHWAY 54 AFFECTING ICT AND CNU TAFS. STRONG OUTFLOW WINDS AND
HAIL WILL BE POSSIBLE NEAR ANY STORMS THIS EVENING. ALTHOUGH
HIGHER PROBABILITIES WILL EXIST IN OKLAHOMA...A FEW STRONG STORMS
COULD DEVELOP IN SOUTH CENTRAL/SOUTHEAST KS THIS EVE AS WEAK
IMPULSE TRACKS EASTWARD OUT OF THE 4 CORNERS REGION. ANOTHER
DISTURBANCE WILL TRACK SOUTHEASTWARD OUT OF THE ROCKIES
WEDNESDAY...AND SHORT TERM MODEL DATA SUGGESTS A POTENTIALLY MORE
WIDESPREAD COVERAGE WITH THIS FEATURE ANYTIME FROM LATE MORNING
INTO THE AFTERNOON/EVENING. WILL INCLUDE VCTS MENTION AT THIS TIME
AND PROVIDE BETTER TIMING DETAILS IN LATER TAFS.

JMC

PREV DISCUSSION... /ISSUED 337 PM CDT TUE MAY 29 2012/

DISCUSSION...

MAIN FORECAST CONCERNS WILL BE CHANCE FOR SEVERE STORMS THIS EVENING
AND AGAIN ON WED.  THEN COOLER/DRIER AIR FOR THU AND FRI.

TONIGHT:
CURRENT SFC ANALYSIS SHOWS LOW LEVEL MOISTURE PROFILES JUST TO THE
SW OF THE FORECAST AREA IN NW OK BECOMING VERY UNSTABLE...WITH
VISIBLE SATELLITE SHOWING CU FIELD INCREASING JUST TO OUR SOUTH AND
WEST. LOW LEVEL MOISTURE RETURN AND UNSTABLE AIRMASS HAS BEEN SLOW
TO RETURN TO SOUTH CENTRAL KS AT THIS TIME...WITH WARM FRONTAL
BOUNDARY CURRENTLY LOCATED ALONG THE SRN ROW OF COUNTIES IN SOUTH
CEN KS.  WILL HAVE TO KEEP ANY EYE ON THIS SRN ROW OF COUNTIES...AS
THIS AREA IS BECOMING UNCAPPED...SO ANY INCREASE IN SFC MOISTURE MAY
LEAD TO SUPERCELL STORMS DEVELOPING SW OF KICT. IF A STORM CAN
DEVELOP INTO SOUTH CEN KS...BULK SHEAR OF 50 KTS AND MLCAPE REACHING
1500-2000 J/KG...ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALSO A SMALL WINDOW OF
OPPORTUNITY FOR A TORNADO WITH A DOMINATE SUPERCELL...AS DIRECTIONAL
SHEAR LOOKS FAVORABLE FOR A TORNADO CHANCE INITIALLY...BEFORE STORMS
EVOLVE INTO A PROGRESSIVE MESOSCALE CONVECTIVE SYSTEM (MCS) MOVING
SOUTH-SOUTHEAST INTO OK.

WED-WED NIGHT:
A MORE COMPLICATED SEVERE WEATHER SETUP WILL OCCUR ON WED...AS THE
WARM FRONTAL BOUNDARY SHIFTS A LITTLE FURTHER NORTH OVER CEN KS...
WITH WARM ADVECTION OVERRUNNING THIS BOUNDARY ONGOING EARLY ON WED.
THIS WILL PROBABLY LEAD TO ELEVATED CONVECTION DURING THE VERY EARLY
MORNING HOURS ON WED JUST TO THE NW OF CEN KS AS A MORE VIGOROUS
SHORTWAVE APPROACHES NW KS.

SOME UNCERTAINTY ON HOW THIS MORNING CONVECTION WILL IMPACT SEVERE
CHANCES FOR WED AFTN...AS THIS CONVECTION MAY PROPAGATE SE INTO
SOUTH CENTRAL KS AND BECOME MORE SFC BASED FOR THE EARLY AFTERNOON
HOURS...AS THE CONVECTION RUNS INTO BETTER SFC BASED INSTABILITY.
EXPECTING MORE ROBUST BULK SHEAR VALUES ON WED AFTN...AS THIS
SHORTWAVE MOVES EAST-SOUTHEAST WITH THE NAM/WRF SHOWING BULK SHEAR
VALUES INCREASING TO 60-65 KTS. THIS ALONG WITH AN UNSTABLE AIRMASS
AGAIN SITUATED ALONG AND SOUTH OF A KHUT-KICT-KPPF LINE. WITH THIS
UNSTABLE AIRMASS AND INCREASING SHEAR...SPC MODERATE RISK LOOKS
REASONABLE FOR WED AFTN. A LITTLE CONCERNED THAT MODERATE RISK MAY
NEED TO BE ADJUSTED A LITTLE FURTHER NORTHEAST.

INITIAL SFC BASED CONVECTION ON WED AFTN CERTAINLY LOOKS LIKE HP
SUPERCELLS GIVEN AMOUNT OF MOISTURE AND SHEAR PROFILES...BUT COULD
SEE THIS CONVECTION CONGEAL OR BECOME OUTFLOW DOMINATE BY LATE
AFTERNOON/EVENING...WHICH COULD LEAD THIS CONVECTION BECOMING A
PROGRESSIVE DAMAGING WIND MCS ACROSS SRN KS BY LATE WED
AFTERNOON/EVENING...AS IT PROGRESSES SOUTH-SOUTHEAST.

THU-SAT:
WILL SEE MOST OF THE WED NIGHT CONVECTION PUSH SOUTH INTO OK EARLY
ON THU.  BUT MAIN SHORTWAVE OVER NEB IS EXPECTED TO DROP SOUTHEAST
ACROSS ERN KS FOR THU AFTERNOON. LINGERING LOW LEVEL MOISTURE AND
STEEP LAPSE RATES COULD LEAD A FEW DIURNAL STORMS ACROSS ERN KS FOR
THU...SO WILL KEEP POPS IN THIS AREA. THE MAIN CHANGE FOR THU WILL
BE COOLER/DRIER AIR EXPECTED TO FILTER IN FOR THU AFTN/EVENING.
THIS WILL LEAD TO TEMPS ALMOST 10 DEGREES BELOW NORMAL FOR THU INTO
FRI.

WILL SEE A GRADUAL WARMING TREND ON SAT...AS SFC FLOW QUICKLY COMES
BACK AROUND TO THE SOUTHWEST AS UPPER FLOW STAYS OUT OF THE NW.
THIS RETURN FLOW COULD LEAD TO A CHANCE OF SOME WARM
ADVECTION/ELEVATED CONVECTION LATE FRI NIGHT INTO EARLY ON SAT.  SO
WILL ADD A POP FOR THIS CHANCE.

REST OF THE EXTENDED:
MEDIUM RANGE MODELS SUGGEST THE WARMING TREND WILL CONTINUE FOR THE
REST OF THE WEEKEND INTO THE BEGINNING OF NEXT WEEK...AS THE UPPER
FLOW BECOMES MORE ZONAL. THIS WILL LEAD TO SFC TEMPS AGAIN CLIMBING
INTO THE LOW 90S FOR MOST OF CENTRAL AND SOUTH CENTRAL KS FOR SUN
THRU TUE.

WILL ALSO GRADUALLY INCREASE POPS FOR SUN THRU TUE...AS BOTH THE GFS
AND ECMWF SHOW A WEAK FRONTAL BOUNDARY BEGINNING TO SLOWLY SINK
ACROSS THE REGION FOR THIS TIME FRAME.

KETCHAM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

LIGHT NORTHEAST WINDS ARE EXPECTED TO BECOME MORE EASTERLY WITH
WIDELY SCATTERED THUNDERSTORMS ANTICIPATED ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS AFTER 21Z. SOME OF THE STORMS MAY BECOME
SEVERE BUT DUE TO THE WIDELY SCATTERED NATURE WILL LIMIT KHUT AND
KICT OT VCTS BETWEEN 21Z-02Z. NOCTURNAL THUNDERSTORMS MAY DEVELOP
ACROSS CENTRAL KANSAS LATE IMPACTING KRSL POSSIBLE KHUT AND KICT
TOWARD MORNING ON WED WITH ADDITIONAL CHANCES FOR DEEP MOIST
CONVECTION WEDNESDAY AFTERNOON.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  81  59  72 /  40  60  70  10
HUTCHINSON      59  79  56  71 /  20  60  60  10
NEWTON          58  79  55  70 /  20  50  70  10
ELDORADO        59  79  57  71 /  30  40  70  20
WINFIELD-KWLD   63  83  62  73 /  60  60  70  20
RUSSELL         56  76  53  68 /  20  60  60  10
GREAT BEND      56  77  55  70 /  20  60  60  10
SALINA          57  77  57  68 /  20  40  60  10
MCPHERSON       58  78  55  70 /  20  50  60  10
COFFEYVILLE     63  82  63  74 /  50  30  70  40
CHANUTE         60  79  62  72 /  30  20  70  50
IOLA            59  78  61  70 /  30  20  70  50
PARSONS-KPPF    62  81  63  73 /  50  30  70  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 29, 9:57 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT TUE MAY 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-310300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
957 PM CDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
OVERNIGHT. A STRONG TO MARGINALLY SEVERE STORM OR TWO WILL BE
POSSIBLE. THE MAIN THREATS WILL BE DIME TO QUARTER SIZE HAIL...AND
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE DURING THE EARLY MORNING HOURS ON
WEDNESDAY ACROSS PORTIONS OF CENTRAL KANSAS. A FEW STRONG STORMS
MAY DEVELOP WITH DIME SIZE HAIL THE MAIN THREAT.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED WEDNESDAY
AFTERNOON AND EVENING...MAINLY SOUTHWEST OF A LINE EXTENDING FROM
RUSSELL TO MCPHERSON TO CHANUTE...AS A STRONG UPPER LEVEL
DISTURBANCE APPROACHES FROM THE NORTHWEST. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS. A TORNADO CANNOT BE RULED
OUT...ESPECIALLY WEDNESDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS.

A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON OVER THE
EASTERN HALF OF KANSAS...BUT STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS
MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING ACROSS THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 29, 5:56 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT TUE MAY 29 2012

KSZ091-292330-
HARPER-
556 PM CDT TUE MAY 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...OR 10 MILES SOUTH OF
ANTHONY...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

&&

LAT...LON 3709 9829 3729 9781 3700 9781 3699 9821
TIME...MOT...LOC 2256Z 239DEG 19KT 3703 9808

BILLINGS
Local storm report, May 29, 7:29 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 S CALDWELL            37.01N 97.61W
05/29/2012  E1.00 INCH       SUMNER             KS   STORM CHASER

&&

SGS
Special weather statement, May 29, 7:43 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT TUE MAY 29 2012

KSZ069-300115-
BUTLER-
743 PM CDT TUE MAY 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF LEON...OR 13 MILES SOUTHEAST OF
EL DORADO...AND MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3766 9679 3783 9670 3779 9652 3764 9652
      3756 9653
TIME...MOT...LOC 0042Z 293DEG 9KT 3771 9664

BILLINGS
Special weather statement, May 29, 8:16 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT TUE MAY 29 2012

KSZ069-070-300145-
BUTLER-GREENWOOD-
816 PM CDT TUE MAY 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF LEON...OR 16 MILES SOUTHEAST
OF EL DORADO...AND MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3786 9636 3763 9633 3763 9668 3780 9670
TIME...MOT...LOC 0116Z 264DEG 9KT 3772 9658

BILLINGS
Special weather statement, May 29, 10:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT TUE MAY 29 2012

KSZ083-300345-
SEDGWICK-
1015 PM CDT TUE MAY 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GODDARD...OR 16 MILES WEST OF
DOWNTOWN WICHITA...AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3774 9775 3774 9770 3777 9770 3778 9769
      3789 9735 3767 9726 3759 9769
TIME...MOT...LOC 0315Z 252DEG 17KT 3770 9762

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:21 PM CDTSevere Thunderstorm WarningICTSumner24 min
May 29, 7:43 PM CDTSpecial Weather StatementICTButler32 min
May 29, 7:47 PM CDTSevere Thunderstorm WarningICTButler28 min
May 29, 8:16 PM CDTSpecial Weather StatementICTGreenwood29 min
May 29, 10:15 PM CDTSpecial Weather StatementICTSedgwick30 min
May 29, 10:24 PM CDTSpecial Weather StatementICTKingman36 min
May 29, 10:30 PM CDTSevere Thunderstorm WarningICTKingman30 min
May 29, 11:03 PM CDTSpecial Weather StatementICTSedgwick27 min
May 29, 11:06 PM CDTSpecial Weather StatementICTMarion24 min
May 29, 11:19 PM CDTSevere Thunderstorm WarningICTChase, Marion26 min
May 29, 11:32 PM CDTSpecial Weather StatementICTButler28 min
May 30, 1:21 AM CDTSpecial Weather StatementICTElk24 min
May 30, 3:43 PM CDTSpecial Weather StatementICTLincoln, Russell32 min
May 30, 3:46 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell44 min
May 30, 4:00 PM CDTSevere Thunderstorm WarningICTBarton45 min
May 30, 4:25 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell65 min
May 30, 4:29 PM CDTSpecial Weather StatementICTSedgwick46 min
May 30, 4:40 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick65 min
May 30, 4:41 PM CDTSevere Thunderstorm WarningICTBarton64 min
May 30, 5:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline56 min
May 30, 5:27 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell48 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick54 min
May 30, 5:37 PM CDTAreal Flood WarningICTBarton, Russell6 hr
May 30, 5:47 PM CDTSevere Thunderstorm WarningICTRice43 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningICTSaline28 min
May 30, 5:56 PM CDTSevere Thunderstorm WarningICTMcPherson64 min
May 30, 6:13 PM CDTSevere Thunderstorm WarningICTBarton, Russell51 min
May 30, 6:16 PM CDTSevere Thunderstorm WarningICTHarvey, Reno59 min
May 30, 6:26 PM CDTSevere Thunderstorm WarningICTRice34 min
May 30, 6:33 PM CDTSevere Thunderstorm WarningICTButler57 min
May 30, 6:36 PM CDTAreal Flood WarningICTButler, Sedgwick3 hr
May 30, 6:56 PM CDTSevere Thunderstorm WarningICTMcPherson34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.